Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

August 11, 2021Iowa County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 11, 2021, 5:05 PM CDT for Iowa County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 5:05 PM CDT (22:05 UTC)
Expired
Aug 11, 2021, 5:30 PM CDT
In force
25 min
Issued by
NWS Milwaukee, WI
Hail
0.88 in
Wind
30

County Iowa County, WI

The radar

The Milwaukee radar (KMKX), 113 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2852 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS83 KMKX 112205
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
505 PM CDT Wed Aug 11 2021
 
WIZ062-112230-
Iowa WI-
505 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southeastern Iowa
County through 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dodgeville, moving east at 30 mph.

HAZARD...Penny to nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Barneveld, Ridgeway and Blue Mound St Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 800 PM CDT for south central
Wisconsin.

&&

LAT...LON 4310 9001 4310 8984 4286 8984 4290 9001
TIME...MOT...LOC 2204Z 275DEG 28KT 4300 9010 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

$$

CMILLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 11, 1:29 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 11, 1:29 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
129 PM CDT Wed Aug 11 2021

.SHORT TERM...
(Issued 130 PM CDT Wed Aug 11 2021)

This Afternoon through Thursday night:

A Tornado Watch is in effect until 8pm tonight across the western
portions of the CWA with Walworth County to Sheboygan County and
east being kept out for now. A Watch is likely for this region we
are just not sure whether it will be added to the current Tornado
Watch or if it will be a separate Severe Thunderstorm Watch.

There is an increasing risk for very strong thunderstorms
developing to the northwest pushing southeast this afternoon over
the next few hours. There will be risk for all severe weather
types including tornadoes, damaging winds and large hail. The main
forcing will be a front coming through with some influence from
some gravity waves from remnant convection earlier today. In
addition there should be some upper level shortwave energy to work
with as well. The environment is very unstable with over 4000
J/kg of MLCAPE to the northwest. While the southeast has been more
worked over from the morning convection it is expected to recover
over the next few hours. In addition to instability, wind shear
is also very strong with 45-55 kts of bulk wind shear and very
strong 0-3 km SRH of 200 m2/s2. We also see 0-1 km and 0-500m SRH
at 150 m2/s2 and 100 m2/s2, respectively.

The storm mode looks to initially be supercellular and main
remain so for a few hours as it pushes southeast. This will
provide the biggest risks for tornadoes and larger hail (greater
than 2 inches) but also risks for damaging winds greater than 70
mph. As this pushes southeast the expectation is that storms will
form into a line likely increasing the risk for damaging winds
but will still include some risks for a QLCS tornado and large
hail. The risk for tornadoes is somewhat impacted by expected
higher LCLs around 1000 ft but still should be considered a medium
to high threat especially to the northwest where LCLs look to be
closer to 750m. Also as these storms form into a line it is not
expected to immediately become cold pool dominant and may remain
fairly balanced. This will continue concerns for potential for
QLCS tornadoes within the line of storms. This should push out by
the mid evening with clearing behind the storms.

Thursday looks to remain mostly quiet but will likely be another
warm day with highs in the upper 80s and low 90s. A front is
expected to push through in the afternoon/evening bring cooler
temperatures behind it. There is a slight chance for strong to
severe storms to form along the front Thursday, primarily in the
far southeast, however most models suggest storms would likely
form to the southeast of the area likely keeping southern
Wisconsin dry. If storms were to form in southeast Wisconsin
expect potential for damaging winds as the main threat though
large hail and a tornado cannot be ruled out.

Kuroski

&&

.LONG TERM...
(Issued 130 PM CDT Wed Aug 11 2021)

Friday through Wednesday:

Models still are in good agreement with high pressure moving
slowly across and to the east of the area Friday into the weekend.
This should bring a stretch of dry conditions to the area, with more
seasonable temperatures and lower dew points/less humidity. The
influence of this high should remain into early next week, keeping
mainly dry conditions and seasonable temperatures in place. Into
the middle of next week we could start to see things get a bit
more active but there is too much uncertainty at this point.

Kuroski

&&

.AVIATION...
(Issued 130 PM CDT Wed Aug 11 2021)

Strong to severe storms are expected this afternoon and evening
across southern Wisconsin with tornadoes, large hail and damaging
winds all possible. These storms have already begun across
northern Wisconsin and will be expected to push southeast through
the afternoon/evening before pushing out. In addition these storms
are likely to accompany MVFR CIGS and periodically reduced VSBYS
in heavy rains. As these storms push out expect a return to VFR.

Overnight and into tomorrow expect mostly VFR conditions with a
chance for some patchy morning fog and some MVFR cumulus in the
afternoon ahead of the front with a slight chance for strong
storms in the far southeast.

Kuroski

&&

.MARINE...
(Issued 130 PM CDT Wed Aug 11 2021)

A weak cold front continues to push east today, continuing into
tonight. Thunderstorms have already developed and are likely to
continue tracking east with the front and push across the lake.
These will likely be strong in some areas producing gusts in
excess of 55 kts, hail and perhaps even a few waterspouts.
Another stronger cold front will move across Lake Michigan later
Thursday into Thursday night, which will trigger more storms. Some
of these storms may be strong, mainly over the south half of the
lake.

Gusty south to southwest winds will continue today into tonight,
lingering into Thursday evening before shifting northwest to north
later Thursday night after the cold frontal passage.

High pressure of 30.3 inches is then forecast to move slowly
across the region Friday into the weekend. This will bring
lighter and more variable winds across Lake Michigan.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-
     WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 7 PM
     Wednesday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 10 PM
     Wednesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 11, 12:27 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
1227 PM CDT Wed Aug 11 2021

WIZ046-047-051-052-056>060-062>072-121100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1227 PM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect for all but southeast WI and
lakeshore areas. Severe storms are expected to track southeast
through the area into this evening. The main risks initially will
be large hail to golfball size, damaging winds to 60 MPH and a
tornado or two.

The storms should then transition into a line moving into
southeast Wisconsin by this evening, with the main risks being
damaging winds to 70 MPH and embedded short-lived tornadoes. Stay
weather aware this afternoon and evening.

Heat index values will reach 100 degrees or more across mainly
the southern half of the area this afternoon. Another Heat
Advisory is in effect from Noon today until 7 PM CDT this evening
for this area, which includes Madison and Milwaukee.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat index values will likely reach the middle to upper 90s over
mainly southeast Wisconsin Thursday afternoon.

Strong to severe storms are possible again Thursday afternoon and
evening, mainly toward southeast Wisconsin. However, there is
uncertainty with where storms may develop with the passing cold
front. Keep up with the forecast for this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through the evening.

LMZ643>646-121100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1227 PM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

A Small Craft Advisory is in effect this afternoon and early this
evening for gusty south to southwest winds.

Another round of severe storms will move southeast through the
nearshore waters later this afternoon and evening. A line of
storms is anticipated, with the main risks being damaging winds to
60 knots and embedded short-lived waterspouts. Stay weather aware
during this period.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe storms are possible again Thursday afternoon and
evening. However, there is uncertainty with where storms may
develop with the passing cold front. Keep up with the forecast for
this period.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1227 PM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

Gusty south to southwest winds to 30 knots are expected this
afternoon and evening.

Another round of severe storms is expected to move southeast
through the open waters this afternoon and evening. A line of
storms is anticipated by this evening, with the main risks being
damaging winds to 60 knots and embedded short-lived waterspouts.
Stay weather aware during this period.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe storms are possible again Thursday afternoon and
evening, mainly over the southern half of the lake. However,
there is uncertainty with where storms may develop with the
passing cold front. Keep up with the forecast for this period.

MRC

www.weather.gov/mkx

In the hours before

Local storm report, Aug 11, 11:32 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1132 AM CDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND GST     3 N PLEASANT PRAIRIE    42.60N 87.93W
08/11/2021  M58 MPH          KENOSHA            WI   ASOS

            ASOS STATION KENW KENOSHA AIRPORT.

1045 AM     TSTM WND GST     1 ENE PLEASANT PRAIRIE  42.56N 87.91W
08/11/2021  M53 MPH          KENOSHA            WI   MESONET

            MESONET STATION FW3123 PLEASANT PRAIRIE.

1058 AM     TSTM WND GST     2 W NORTH BAY           42.77N 87.82W
08/11/2021  M44 MPH          RACINE             WI   ASOS

            ASOS STATION KRAC RACINE-BATTEN AIRPORT.

0955 AM     TSTM WND GST     3 ENE MONROE            42.62N 89.60W
08/11/2021  M37 MPH          GREEN              WI   AWOS

            AWOS STATION KEFT MONROE.

1035 AM     TSTM WND GST     1 WNW BURLINGTON        42.68N 88.30W
08/11/2021  M37 MPH          RACINE             WI   AWOS

            AWOS STATION KBUU BURLINGTON.

&&
Special weather statement, Aug 11, 5:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
505 PM CDT Wed Aug 11 2021

WIZ062-112230-
Iowa WI-
505 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southeastern Iowa
County through 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dodgeville, moving east at 30 mph.

HAZARD...Penny to nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Barneveld, Ridgeway and Blue Mound St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for south central
Wisconsin.

&&

LAT...LON 4310 9001 4310 8984 4286 8984 4290 9001
TIME...MOT...LOC 2204Z 275DEG 28KT 4300 9010

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

CMILLER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:05 PM CDTSpecial Weather StatementMKXJefferson25 min
Aug 10, 7:24 PM CDTSevere Thunderstorm WarningMKXSheboygan51 min
Aug 10, 7:43 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Ozaukee, Racine32 min
Aug 10, 8:07 PM CDTSpecial Marine WarningMKX53 min
Aug 10, 8:16 PM CDTSpecial Marine WarningMKX44 min
Aug 11, 6:44 AM CDTSmall Craft AdvisoryMKX15 hr
Aug 11, 9:58 AM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine, Rock, Walworth77 min
Aug 11, 10:06 AM CDTSpecial Marine WarningMKX84 min
Aug 11, 2:46 PM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette59 min
Aug 11, 4:22 PM CDTSevere Thunderstorm WarningMKXIowa53 min
Aug 11, 5:10 PM CDTSevere Thunderstorm WarningMKXIowa50 min
Aug 11, 5:24 PM CDTSpecial Weather StatementMKXMilwaukee36 min
Aug 11, 5:49 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha41 min
Aug 11, 5:56 PM CDTSpecial Marine WarningMKX94 min
Aug 11, 5:58 PM CDTSpecial Weather StatementMKXIowa47 min
Aug 11, 6:04 PM CDTTornado WarningMKXIowa41 min
Aug 11, 6:24 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth53 min
Aug 11, 6:34 PM CDTTornado WarningMKXDane15 min
Aug 11, 6:48 PM CDTSpecial Marine WarningMKX57 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.